MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 24IN 6-0 D/A BV-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 24IN 6-0 D/A BV-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number W8712
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); Intraoperative Cardiac Injury (4855)
Date of Event 01/01/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 - device not returned.H6 investigation findings: c22 - photo review.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the child's demographic information including age, weight, bmi at the time of index procedure.On what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture tied (square knot or multiple knots one end)? please describe the appearance of the suture during the second procedure.Were there any patient stress factors that precipitated the event of suture breakage post op? what symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? will product be returned? if so, please provide the return date and tracking information.Surgeon¿s name? investigation summary : this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photo shows a box labeled as w8712 opened.The image is not clear to determine the failure mode or the reported condition.Based on the photo review, no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the device was not returned our evaluation is limited.We value the opportunity to fully analyze the device upon its return.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.
 
Event or Problem Description
It was reported that a patient with a ventricular septal defect underwent surgery on (b)(6) 2024 and suture was used.On (b)(6) 2024, an ultrasound/ echocardiography was performed.On (b)(6) 2024, a repeat surgery was performed because the threads had broken.One suture on the tricuspid valve in the area of the anterior valve was unraveled.The patient's condition is serious.The patient was transferred to the intensive care unit of the children's hospital for appropriate intensive care in the postoperative period.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: please provide the child's demographic information including age, weight, bmi at the time of index procedure.-age at the time of surgery: 2 months 14 days.-sex: female.On what tissue was the suture used? - the vsd was repaired with a patch of autopericardium, using 7--shaped sutures on pads + continuous suture (5/0 prolene thread).Please describe the appearance of the suture during the second procedure.- patch from autopericardium, during revision - a large inter-suture shunt is noted due to the failure of the sutures on the patch (thread breakage).Then, during revision in the interventricular septum, a 2nd defect of the interventricular septum is noted, under the septal valve, in the muscular part of the interventricular septum, measuring 0.6-0.8 cm.What is the patient's current status? - patient died (b)(6) 2024.An autopsy showed that the patch from the second surgery was hermetical.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Would the surgeon like to speak with ethicon medical safety and engineering via scheduled conference call regarding the product involved in this event?.

Brand Name
PRLNE BLU 24IN 6-0 D/A BV-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20688972
Report Number2210968-2024-11748
Device Sequence Number7441223
Product Code GAW
UDI-Device Identifier10705031128286
UDI-Public(01)10705031128286(17)270331(10)SDBHUB
Combination Product (Y/N)N
Initial Reporter CountryKZ
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberW8712
Device Lot NumberSDBHUB
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2024
Supplement Date Received by Manufacturer11/20/2024
Initial Report FDA Received Date11/14/2024
Supplement Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age2 MO
Patient SexFemale